Blog
About

0
views
0
recommends
+1 Recommend
0 collections
    0
    shares
      • Record: found
      • Abstract: found
      • Article: not found

      Immune-mediated Pericarditis With Pericardial Tamponade During Nivolumab Therapy.

      Read this article at

      ScienceOpenPublisherPubMed
      Bookmark
          There is no author summary for this article yet. Authors can add summaries to their articles on ScienceOpen to make them more accessible to a non-specialist audience.

          Abstract

          A 69-year-old man with metastatic lung adenocarcinoma presented with pericarditis and pericardial tamponade during nivolumab treatment, despite near-complete response on images performed during response evaluation. Further investigation found no evidence of pericardial or pleural cancer involvement, and pathologic evaluation showed immune-related adverse effect. Surgical and steroid treatments were used, with excellent results, and no disease progression on follow-up despite drug discontinuation because of toxicity. Although life-threatening immune-related adverse effects are not frequent when using checkpoint inhibitors, and cardiotoxicity is very rare, different clinical manifestations may occur, and some of them can be fatal in case of inadequate management. It may be challenging to make an etiological diagnosis; however, favorable outcomes can be achieved when prompt directed treatment is promoted.

          Related collections

          Author and article information

          Journal
          J. Immunother.
          Journal of immunotherapy (Hagerstown, Md. : 1997)
          Ovid Technologies (Wolters Kluwer Health)
          1537-4513
          1524-9557
          Sep 2018
          : 41
          : 7
          Affiliations
          [1 ] BP-The São Paulo Portuguese Beneficence.
          [2 ] AC Camargo Cancer Center Hospital.
          [3 ] Albert Einstein Israeli Hospital, São Paulo, Brazil.
          Article
          10.1097/CJI.0000000000000217
          29461982

          Comments

          Comment on this article